Just got back from the oncologist. I got mixed/negative news. My PSA is up slightly from before. If it’s up three times in a row, it’s an indicator that the hormone treatment is failing. When that happens, on average, survival times are less than two years.
In the lead up to this meeting I was a mess. My scanxiety was thru the roof starting back around June 11, when I got the last injection. I had no appetite and lost 5 pounds (not all bad). My energy levels were ridiculously low. The muscles in my back pulsed into and out of spasm. Going to sleep was hard to come by. I made frequent use of xanax and gin and tonics. The oncologist thinks a lot of this is due to the lupron and casodex and how they affect me. I’m off both of them for two weeks starting today and we revisit their use later. I meet with my GP later this week to try to get control of the anxiety and a better handle on what’s causing my lack of energy (he thinks it might be related to my heart attack).